Alert archive / Minnesota / Excessive Heat Watches in 2018
Excessive Heat Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this excessive heat watch at Jun 28, 2018, 2:24 AM CDT for 33 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 29, 2018, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 2:24 AM CDT (07:24 UTC)
- In effect from
- Jun 29, 2018, 11:00 AM CDT
- Expired
- Jun 28, 2018, 10:02 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 42 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 12 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
635 WWUS73 KMPX 280724 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 224 AM CDT Thu Jun 28 2018 MNZ044-045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-281800- /O.NEW.KMPX.EH.A.0002.180629T1600Z-180630T0100Z/ Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-Chisago- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville- McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur- Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Princeton, Mora, St Cloud, Foley, Elk River, Cambridge, Center City, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 224 AM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Watch, which is in effect from Friday morning through Friday evening. * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 range appear possible. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a prolonged period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
3 follow-up statements
758 WWUS73 KMPX 281640 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1140 AM CDT Thu Jun 28 2018 MNZ044-045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-290045- /O.CON.KMPX.EH.A.0002.180629T1600Z-180630T0100Z/ Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-Chisago- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville- McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur- Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Princeton, Mora, St Cloud, Foley, Elk River, Cambridge, Center City, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 1140 AM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 range appear possible. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a prolonged period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
130 WWUS73 KMPX 281946 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 246 PM CDT Thu Jun 28 2018 MNZ051-059>063-066>070-074>078-082>085-091>093-WIZ023>028-290400- /O.UPG.KMPX.EH.A.0002.180629T1600Z-180630T0100Z/ /O.NEW.KMPX.EH.W.0003.180629T1600Z-180630T0300Z/ Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley- Carver-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 246 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Warning, which is in effect from 11 AM to 10 PM CDT Friday. The Excessive Heat Watch is no longer in effect. * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 range appear possible. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ044-045-049-050-052-053-057-058-065-073-WIZ014>016-290400- /O.EXT.KMPX.EH.A.0002.180629T1600Z-180630T0300Z/ Mille Lacs-Kanabec-Stearns-Benton-Isanti-Chisago-Kandiyohi-Meeker- Renville-Redwood-Polk-Barron-Rusk- Including the cities of Princeton, Mora, St Cloud, Foley, Cambridge, Center City, Willmar, Litchfield, Olivia, Redwood Falls, Osceola, Rice Lake, and Ladysmith 246 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 range appear possible. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a prolonged period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
197 WWUS73 KMPX 290302 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1002 PM CDT Thu Jun 28 2018 MNZ044-045-049-050-052-053-057-058-065-073-WIZ014>016-291115- /O.UPG.KMPX.EH.A.0002.180629T1600Z-180630T0300Z/ /O.EXA.KMPX.EH.W.0003.180629T1600Z-180630T0300Z/ Mille Lacs-Kanabec-Stearns-Benton-Isanti-Chisago-Kandiyohi-Meeker- Renville-Redwood-Polk-Barron-Rusk- Including the cities of Princeton, Mora, St Cloud, Foley, Cambridge, Center City, Willmar, Litchfield, Olivia, Redwood Falls, Osceola, Rice Lake, and Ladysmith 1002 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Warning, which is in effect from 11 AM to 10 PM CDT Friday. The Excessive Heat Watch is no longer in effect. * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 range are expected. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ051-059>063-066>070-074>078-082>085-091>093-WIZ023>028-291115- /O.CON.KMPX.EH.W.0003.180629T1600Z-180630T0300Z/ Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley- Carver-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 1002 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY... * TEMPERATURE...High temperatures in the mid to upper 90s will combine with high humidity to yield dangerous heat indices on Friday. Peak heat indices in the 100 to 110 are expected. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat watch went out at Jun 27, 11:06 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 11:06 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1106 PM CDT Wed Jun 27 2018 .SHORT TERM...(This evening through Thursday) Issued at 320 PM CDT Wed Jun 27 2018 Main concern near term is convective potential to the northwest during the evening and then again into Thursday. Latest SPC mesoanalysis shows a narrow corridor of cape over 1000 J/kg over the northwest cwa. The HRRR continue to generate some isolated convection into that region of the area though about 00z. Covergence is weak along surface boundary and believe little in the way of development should occur. We will hold onto the slight chance PoP through the rest of the afternoon. Clouds do appear more cumuliform over the area so we should see erosion this evening. Along with light winds and higher dewpoints we should see some fog develop later tonight. THis may linger into early Thursday morning. Still a question as to how widespread it will be and will mention patchy/areas of fog late mainly to the east. Some instability return into the day Thursday with various HIRES models develop some isolated convection developing mainly Thursday afternoon. This lifts north and weakens by evening. We will hold onto the slight chance PoP for this possibility as well. Temperatures should warm through the 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 320 PM CDT Wed Jun 27 2018 Heat...heavy rain and severe weather threats return mainly Friday through Saturday. Models in general agreement with MCS development over North Dakota Thursday night and traveling into northern MN late. This may affect mainly the northern fringe of central MN zones. Mid level warming is quite impressive with the GFS driving +14c to +16c 700 mb temperatures ahead of the surface cold front and upper trough into Friday. This should limit overall convective potential into Friday evening. High temperatures should warm through the mid 90s ahead of the front. The ground remains very moist so it may be difficult to attain the century mark. With forecast dewpoints in the low to mid 70s, heat indices will likely exceed 105F in a few locations Friday afternoon. Confidence level for heat headlines continues to increase and will likely be issued with the next forecast package. The severe weather threat will remain Friday night with high CAPE values forecast and increasing shear as the upper trough approaches. Both the GFS and ECMWF trend a short wave into the area Friday night and will likely be strong enough to erode the mid level cap. Timing could be tricky however, and trends of clouds and any convective outflow will modulate overall severe weather threat through Saturday. Does appear the front may have slowed some and is progged only into central MN by Saturday morning. This should allow for redevelopment of convection into the afternoon, barring significant MCS earlier. Along with severe weather, heavy rain will also be a good likelihood with PW's 2-3 standard deviations above normal with the system. Will have to continue to monitor flood potential through the weekend. The front should exit the area Sunday which could linger into Monday. Blended guidance continues to trend rather wet into next week. The models to diverge on timing of western trough movement into Wednesday however. The cwa will remain near the surface front/baroclinic zone which should stall south over Iowa into next week. It will lift back north again into midweek and should focus increasing convective threat into at least the first half of the week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1106 PM CDT Wed Jun 27 2018 Mostly VFR. Some patchy fog may develop east of I-35 overnight where winds will be light with clear skies persisting for most of the night. Some showers or storms may build toward western MN late tonight, but confidence and coverage are low enough to keep them from the TAFs for now. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ FRI...VFR. TSRA possible overnight. Wind SW 15G30kts. SAT...MVFR possible. Occasional TSRA. Wind WSW 5-10kts. SUN...VFR. Wind light. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...BORGHOFF
Hazardous weather outlook, Jun 27, 2:22 PM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 222 PM CDT Wed Jun 27 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 222 PM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Flooding will continue along the Minnesota River and its tributaries. Please refer to the Minnesota Department of Transportation for any road closures due to flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat and humidity will build into the end of the week, peaking on Friday, when dangerous heat indices above 100 degrees are likely. The heat and humidity will be accompanied by an increasing threat for thunderstorms, possibly severe, with heavy rainfall. At this time the highest chance for severe storms looks to be on Friday evening and Saturday. In addition to heavy rainfall, the main threats would be large hail and damaging winds. River flooding will continue along the Minnesota River and its tributaries through the week. Please refer to the Minnesota Department of Transportation for any road closures due to flooding. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:46 PM CDT | Excessive Heat Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 27 more | 31 hr |
Nearby
Excessive Heat Watches in Minnesota, 2018Excessive Heat Watches in Wisconsin, 2018Every excessive heat watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.